The safety information listed on the Chantix website states: “Some people have had changes in behavior, hostility, agitation, depressed mood, suicidal thoughts or actions while using CHANTIX to help them quit smoking” and advises that you call your doctor right away. I agree. I’m very concerned about your inability to cry and the pains you are experiencing.
Different people respond differently to medications. I realize you were trying to do something positive for yourself by quitting smoking but you may not be able to tolerate this medication. Yes, quitting smoking is good, but not at the price of your physical and mental health.
Please give yourself some credit for dealing with as much as you do. As my grandmother used to say, “Getting older isn’t for sissies.” She was right. You are dealing with multiple losses, changes in your own physiology, and now the financial and emotional stress that comes with your husband’s job loss. You may at times wonder why you are still standing up.
I understand that therapy may be impossilbe right now due to not having insurance but I do think you need some support. I hope you have some good friends or family members to talk to. Some mutually supportive whining is absolutely fine as long as you don’t get stuck in it and can balance all the stress with some good times. If you don’t currently have friends who can provide that, please consider finding a support group for caregivers. To locate one, contact your local hospital, senior service, or your doctor’s office for information.
Don’t give up on your goal of quitting smoking. Do wait until your life settles down and find a way to do it that doesn’t give you so much distress.
I wish you well.